Stories

Conversation

Understand

Join Us

 

Chronic Pain

First, understand it.

Read more

We walk a mile in your shoes. WE CONNECT WITH YOU we listen, offer hope, support and accept YOU.

Tramadol with SSRIs

  • dare2diva
  • dare2diva's Avatar Topic Author
  • Offline
  • Junior Boarder
  • Junior Boarder
More
1 year 11 months ago #26305 by dare2diva
dare2diva replied the topic: Tramadol with SSRIs
I'm willing to work with all of those people, but my GP seems to keep wanting to try the same things over and over, despite me telling her that I'm unable to function properly. Last week when I went to her office complaining about pain, and having a panic attack over groin pain from my back, she suggested Lyrica. I only just tried it last night, because the side effects terrified me. It wasn't too bad, I felt a little dizzy (nowhere near as dizzy as when I started Panadeine), and I kept on getting pain flareups in my joints, when that doesn't usually happen.

I honestly don't know what to discuss with her next week when I see her. I have two and a half months left of uni, and I'm struggling. I don't have any energy to study when I come home, because of the literal pain of commuting, I'm irritable, I'm depressed, and I feel as though I'm not being taken seriously. I want her to refer me to somewhere that'll treat my pain, and help me do what I need to do.

Please Log in or Create an account to join the conversation.

More
1 year 11 months ago #26306 by Johnno
Johnno replied the topic: Tramadol with SSRIs
Hi Quantum,

Talk to your Dr in regard to pain medication ok if you are studying you need good sleep of a night time have a look at my post and see what I am on , this obviously would not be a suggestion of what to take .
All pain medication works differently on each person so you need to try a pain medication to help you to reduce the pain and the best advise you can get is from your doctor .
You need to tell your doctor that you are studying and have a short time to go so you need to be in control of the pain to enable to finish term it's really up to you how you put it across.

Johnno

as long as I wake up alive I'm happy
Because it could be worse

Please Log in or Create an account to join the conversation.

  • dare2diva
  • dare2diva's Avatar Topic Author
  • Offline
  • Junior Boarder
  • Junior Boarder
More
1 year 11 months ago #26307 by dare2diva
dare2diva replied the topic: Tramadol with SSRIs
Thanks for your reply Johnno. My GP knows that I'm studying, and she knows that I have had constant pain for 18 months now. My biggest problem at the moment, is that I can't walk, bend over, commute, walk around the shops, etc. It doesn't matter whether I take my nightly dose of Panadeine Forte at 6pm before walking into the shops, these problems still occur. I told her this last week (along with other times), and she put me on Lyrica. Now I've been told that it could be a month before Lyrica starts helping. I have two and a half months of uni left, and I just want to be able to function! I'd love it if she could say "I don't know what to do, did you want a referral to somebody who can help you?". It doesn't necessarily have to be medication to treat this. If I could find a specialist who shows me alternatives to managing pain, I'll use it.

I feel like I'm having to do all the legwork with my GP, and it's so frustrating. It took me 14 months to get a CT scan that showed bulged and protruded discs caused spinal stenosis. It took 14 MONTHS to find that out!

Please Log in or Create an account to join the conversation.

More
1 year 11 months ago #26308 by arjay
arjay replied the topic: Tramadol with SSRIs
Dear QuantumJG

I too would be distressed with the comments you have received eg "too young for this" ,taking 18month for a scan,and I find it difficult that youre doctor is not more proactive in your treatment. Rather than waiting for her assistance I would be more proactive myself seeking a second opinion although this would have to be your own decision.
With regards to Trammadol it varies quite considerable from person to person. Some years ago I was taking 400 mgs per day plus 3 panadeine forte's and they did nothing to relieve the pain . I understand the problem with taking SSRI with them but again I have not experience any problem,but it is a possiblity to be aware of.

With regards to the scans you had ,without a proper evaluation by a neuro surgeon these may or may not be causing the pain. Many scans of people with apparently normal spines suffer quite considerable pain , while others with spines that look like swiss cheese have little or no pain. The pain you feel is real and needs to be properly investigated to rule out any other cause.

As to Lyrica, looking at the manufactures site, about 1/3 of recipients experience sleepiness and dizziness 2/3 do not. They say it takes around 1 month or so to kick in

With your exams only 2 month away if this starts to interfere with your studying, you are in between a rock and a hard place unless you become more in charge of the situation.

As you are in Melbourne perhaps some of our members are located here and may have good experiences with local medico that they could advise you on seeing.

Hint Hint. Melbourne members> :) :) Please

I do hope you are successful in your exams and your pain doesn't stop you from achieving your goals.

Keep posting.

Best of Luck Arjay/Ron

Please Log in or Create an account to join the conversation.

  • dare2diva
  • dare2diva's Avatar Topic Author
  • Offline
  • Junior Boarder
  • Junior Boarder
More
1 year 11 months ago #26310 by dare2diva
dare2diva replied the topic: Tramadol with SSRIs
Hi Arjay,

I'm going to ask my GP to recommend a neurosurgeon next week. I need someone who's willing to be more proactive. Thanks for your comment.

Please Log in or Create an account to join the conversation.

More
1 year 11 months ago #26316 by Johnno
Johnno replied the topic: Tramadol with SSRIs
Hey Quantum,

I am glad your doctor knows you are studying and I hope you do well but again I would talk to your GP you could possibly get some relief with gentle Physio , I have L3,4,5 &S1 all bulging and the vertebrae crumbling ,I see a Physio every week this may not work for you , but again talk to your GP she could give you programme where you can get some free sessions.

As Arjay has pointed out that hint hint you may find a good Physio and certainly ask all Melbourne members on the forum as local knowledge is always helpful.

I would be hesitant in Dr shopping as you risk starting from the beginning with you medications and you have to then go through the whole process again .

Another option is talk to your pharmacist as they have a lot of knowledge in medication it's their job ,so it's worth a shot if you explain your predicament to them.
Good luck
I hope this helps

Johnno

as long as I wake up alive I'm happy
Because it could be worse

Please Log in or Create an account to join the conversation.

Moderators: Johnnojo.m
Time to create page: 0.160 seconds
Chronic Pain Australia

Sometimes the journey TAKES YOU TO A PLACE UNMAPPED. Anything is possible

-Chronic Pain Australia

national.office@chronicpainaustralia.org.au

you're not alone

Postal address

PO Box 425
PO Box 425
Baulkham Hills, NSW 2152
Baulkham Hills NSW 2150
Australia
Australia

Contact us

media
media
media@chronicpainaustralia.org.au
general
general
national.office@chronicpainaustralia.org.au